Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Eye feels bruised, reddish eye. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 842 Questions
Hi My left eye feels bruised to touch eg if I touch the eye lid whilst close in the middle it feels bruised but it isn't. Also very blood shot
Posted Tue, 1 May 2012 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 1 hour later
Thanks for posting your query.
A blood shot eye which is painful to touch can occur due to two reasons:
1.     If the point tenderness is only at one point and not all around, then the possibility is that of a stye in which there is inflammation (swelling and redness) of the lid margin.
2.     If the tenderness is all around, then that pain is due to inflammation of conjunctiva, a condition known as conjunctivitis, which is seen in the form of blood shot eye.
So in your case, if the pain is all around then it is a simple case oF conjunctivitis, where only antibiotic drops are needed. Antibiotics would include fluoroquinolones such as ciprofloxacin and aminoglycosides like tobramycin.
In case of stye, antibiotics and anti inflammatory drugs like aspirin are needed to bring relief.

I would suggest you see your treating physician who can evaluate you and give you a prescription of the same.
I hope I have answered your query. I will be available for follow ups.
Above answer was peer-reviewed by
Follow-up: Eye feels bruised, reddish eye. Reason? 22 minutes later
When I touch the eye lid when in open position it does not have pain which would suggest to me that it's tenderness on the actual eyeball ?
Answered by Dr. N. K. Misra 9 hours later

Thanks for getting back.

A painful eye which is red (more so in one sector) indicates an inflammation inside the eyeball. This is known as ciliary tenderness. This is indicative of iritis or iridocyclitis.

This is an inflammation of deeper layers of eye and requires immediate treatment with local and systemic steroids.

Meny a times this is associated with pain in joints, then both the problems being part of same auto immune disorder.

Hope I have answered your query. Please accept my answer if you have no more concerns.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor